Florida, 2008Lightning Strike in Florida, June 14, 2008
June 14, 2008 · NWS TBW · 1 event in 1 county or zone
Afternoon sea breeze thunderstorms were pushing back toward the gulf coast on outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon sea breeze thunderstorms were pushing back toward the gulf coast on outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 14, 12:23 PM EST, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 12:23 PM EST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
123 PM EDT SAT JUN 14 2008
.SHORT TERM (TONIGHT - MONDAY)...SHOWERS AND TSTMS GETTING UNDERWAY
AS EXPECTED. STILL THINKING THAT BEST COVERAGE WILL BE CLOSER TO THE
WEST COAST...STARTING SOUTH AND GRADUALLY DEVELOPING NORTHWARD. AS
MENTIONED EARLIER...STRONG TO SEVERE CELLS POSSIBLE. THE MAIN
THREAT WILL BE DAMAGING WINDS GUSTS...BUT SMALL HAIL AND AN
ISOLATED TORNADO CAN NEVER BE RULED OUT. ACTIVITY SHOULD END BY
LATER THIS EVENING. LOWS TONIGHT AROUND 70.
SFC RIDGE AXIS WILL SHIFT SOUTH TO THE CENTRAL PENINSULA ON SUNDAY
AS AN UPPER SHORT WAVE AND SFC COLD FRONT CURRENTLY CROSSING THE OH
AND MISS RIVER VALLEYS MOVES INTO THE SE STATES. COMBINATION OF
COOLING ALOFT...AMPLE LOW LEVEL MOISTURE...AND WC SEA BREEZE
INTERACTION WILL SET THE STAGE FOR AFTERNOON AND EARLY EVENING
SHOWERS AND TSTMS. LIGHT SOUTH TO SOUTHEAST FLOW IN ADVANCE OF THE
BOUNDARY TO OUR NORTH SUGGESTS THE BEST CHANCE FOR TSTMS CLOSER TO
THE WEST COAST AND NORTH OF TAMPA BAY CLOSER TO THE SYNOP SCALE
FEATURES. ONCE AGAIN...CANT RULE OUT ISOLD SEVERE CELLS.
COLD FRONT TO OUR NORTH WILL MAKE LITTLE SOUTHWARD PROGRESS SUNDAY
NIGHT AND MONDAY...BUT WILL RESULT IN BETTER DEFINED WESTERLY LOW
LEVEL FLOW OVER OUR AREA ON MONDAY. THIS WILL SHIFT THE BEST CHANCE
FOR AFTERNOON/EVENING TSTMS INLAND FOR MONDAY. POPS ARE ALREADY
ADJUSTED ACCORDINGLY WITH HIGHEST POPS INTERIOR ZONES.
LITTLE CHANGE IN TEMPS THROUGH THE PERIOD...SEASONABLE READINGS WITH
HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S.
&&
.LONG TERM (MONDAY NIGHT - SATURDAY)...NO SIGNIFICANT CHANGES IN THE
ONGOING FORECAST PHILOSOPHY FOR THE LONG TERM. MAIN SYNOPTIC
FEATURES EXPECTED TO DOMINATE THE WEATHER PATTERN NEXT WEEK ARE A
MID/UPPER LEVEL TROUGH SYSTEM OVER THE CENTRAL GULF REGION...A
SURFACE RIDGE TO THE SOUTHEAST OF THE FLORIDA PENINSULA AND A
STALLED DISSIPATING FRONTAL BOUNDARY NEAR THE FLORIDA/GEORGIA
BORDER. WITH THE EASTERN EDGE OF THE TROUGH FACING FLORIDA AND THE
WESTERN EDGE OF THE SURFACE RIDGE EXPANDING INTO THE SOUTHERN HALF
OF THE STATE WINDS SHOULD REMAIN GENERALLY FROM THE SOUTHWEST WITH
AFTERNOON PERIODS OF WESTERLY FLOW AS SEA BREEZE CIRCULATIONS
DEVELOP. THE STALLED BOUNDARY WILL STILL ACT AS A SOURCE FOR
SIGNIFICANT LOW LEVEL MOISTURE WHILE THE SOUTHWESTERLY FLOW WILL
ALSO KEEP ADVECTING SOME MOISTURE INTO SOUTHERN FLORIDA. THEREFORE
IT IS REASONABLE TO KEEP SOME LOW END SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY FOR EACH AFTERNOON PERIOD. BEST CHANCES OF RAIN
WILL RESIDE OVER THE INTERIOR AREAS WHERE THE SEA BREEZE BOUNDARIES
WILL ENHANCE CONVECTION.
TEMPERATURES WILL REMAIN AROUND NORMALS DURING THE AFTERNOON HOURS
AND MORNING LOWS A COUPLE OF DEGREES WARMER THAN CLIMO.
&&
.AVIATION...GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH THE REST
OF THE DAY WITH SOME LATE AFTERNOON AND EARLY EVENING PERIODS OF
MVFR/IFR AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE COASTLINE.
THEN VFR SHOULD PREVAIL OVERNIGHT AND INTO SUNDAY MORNING.
&&
.MARINE...WITH RIDGE AXIS TO OUR SOUTH AND WEAK FRONT STALLED TO OUR
NORTH...WINDS WILL SHIFT TO A WESTERLY PATTERN BY MONDAY AND PERSIST
THROUGH THE WEEK. OTHERWISE...WIND SPEEDS WILL REMAIN GENERALLY
BELOW 15 KNOTS THROUGH THE PERIOD WITH NO HEADLINES EXPECTED. MAIN
CONCERN WILL BE DETERIORATED CONDITIONS IN/AROUND TSTMS.
&&
.FIRE WEATHER...RH VALUES ABOVE CRITICAL THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 89 74 88 / 30 40 30 40
FMY 72 89 72 90 / 20 40 20 40
GIF 72 91 72 90 / 10 20 20 50
SRQ 72 89 73 87 / 20 40 30 40
BKV 68 90 69 90 / 40 40 30 40
SPG 77 89 76 87 / 30 40 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...NP
LONG TERM/AVIATION...AR
Hazardous weather outlook, Jun 14, 4:12 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT SAT JUN 14 2008
FLZ039-042-043-048>052-055>057-060>062-065-141900-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
512 AM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL ONCE AGAIN FORM ALONG SEA BREEZE
AND OTHER BOUNDARY COLLISIONS THIS AFTERNOON AND EVENING. CONVECTION
WILL BE FAVORED ALONG THE COAST AND WEST OF INTERSTATE 75. HEAVY
RAIN WILL BE THE BIGGEST THREAT WITH GUSTY WINDS A LESSER THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EARLY EVENING
WITH CONVECTION FAVORING CENTRAL FLORIDA AS SOUTHWEST FLOW SETTLES
OVER THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.
CANTIN
In the hours before
Local storm report, Jun 14, 3:30 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO NNE CAPE CORAL 26.58N 81.98W
06/13/2008 F0 LEE FL FIRE DEPT/RESCUE
18 HOMES WITH SOME ROOF DAMAGE NEAR SW 38TH TERRACE AND
PELICAN BOULEVARD. MAINLY DAMAGE TO SHINGLES AND SOFFITS
WITH A COUPLE OF HOMES SUSTAINING DAMAGE TO PLYWOOD
ROOFING.
&&
CLOSESpecial weather statement, Jun 14, 6:15 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
715 PM EDT SAT JUN 14 2008
FLZ042-142345-
CITRUS-
715 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS COUNTY...
A NEARLY STATIONARY THUNDERSTORM WILL AFFECT AREAS AROUND LECCANTO
AND BEVERLY HILLS...UNTIL 745 PM EDT. GUSTY WINDS OF 40 TO 50 MPH
MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS
AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
PRC
Lightning, Pinellas
- When
- June 14, 7:40 PM EST
- Where
- Pinellas County, 2.59 mi E of Tierra Verde
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 27.671, -82.678
A car was struck by lightning and was on fire on the northbound side of the Sunshine Skyway Bridge.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109908.